Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low CD4 in 2 years? low VL only 5 days on HARRT? possible?
Nov 3, 2013

Dear the Body, I just recently knew that I've got HIV. I'm sure that I got it during the last 2 years, since my last test was negative 2.5 years ago and I have no risk until the last 2 years. I'm surprised that my CD4 count was only 182! 1.) Is it possible to have such a low CD4 in 2 years?

I have no symptoms or OI consider as A3 stage. I've only noticed unexplained posterior cervical lymphadenopathy for a year without any progression. My other lab tests including VDRL, HepB, Hep C and CXR were normal. I started taking Atripla and decided to check my VL, since there was no result at the first time. My VL after taking Atripla for 5 days was only 2000 copy/ml which I think it is quiet low.. compare to my CD4 2) IS it possible to have low VL, only 5 days after ARV? Does it mean anything?

I continue taking medication, also bactrim and I feel much better. I feel that my lymph node getting smaller. However, on day 18 of atripla I developed skin rash involving my chest wall, neck and upper arms.. Also I have a terrible red and warm ears. The rash should be around grade 2, but look terrible for me :( Please give me any recommend..

Thank you so much

Response from Dr. Holodniy

1. Yes it is possible to have that kind of CD4 count after 2 years of infection. 2. Although that is a low HIV viral load, not having a baseline viral load before starting treatment, makes it difficult to assess what change might have occurred after 5 days of treatment. 3. It is likely your rash is associated with starting Atripla. In most cases this will resolve, but you might want to have it checked out by your doctor to make sure that is what is going on.



Previous
My CD4 count is 434 abd VL is 24,452 I am worried
Next
Mental health meds and viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement